MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31138
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while attempting to place a carotid stent and using a flexor shuttle select guiding sheath, the wire could not pass through and the device broke in half inside of the patient.The user put it in the left carotid from the right femoral and attempted to advance a spider wire through it, but the wire would not pass through.It was initially thought the wire was malfunctioning.They attempted to use another spider wire, but this wire also would not pass through.It was then that they noticed the flexor was broken.They went to remove it, and at this time, it broke in half.The proximal part of the sheath remained inside of the patient.Vascular surgery came to perform a cutdown to remove the remaining portion of the device from the patient.They completed the procedure from the radial artery instead of the femoral as originally attempted.No adverse effects to the patient have been reported due to the alleged malfunction.Additional patient and event information has been requested.
 
Event or Problem Description
Additional information was provided on 09nov2020: the patient was noted to be recovering well with no lasting issues.The patient was noted to be a smoker but did not have scarred anatomy, nor tortuous or calcified vessels.Patient was here for common carotid stent for severe stenosis, however, sheath did not traverse stenosis.The event occurred mid-procedure and no dilator was in place.The separation occurred while working the device through the sheath.The sheath was removed without the dilator because a broken wire was trapped within the sheath.The wire broke because of the sheath defect and could not be removed separately for fear of dislodging in the brain.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: it was reported, while attempting to place a carotid stent and using a flexor shuttle select guiding sheath, the wire could not pass through and the device broke in half inside of the patient.The user put it in the left carotid from the right femoral and attempted to advance a spider wire through it, but the wire would not pas through.It was initially thought the wire was malfunctioning.They attempted to use another spider wire, but this wire also would not pass through.It was then that they noticed the flexor was broken.They went to remove it, and at this time, it broke in half.The proximal part of the sheath remained inside of the patient.Vascular surgery came to perform a cutdown to remove the remaining portion of the device from the patient.They completed the procedure from the radial artery instead of the femoral as originally attempted.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned ksaw-6.0-38-90-rb-shtl-flex-hc used to cook for investigation.Physical examination of the returned device showed: one ksaw received used with biological material present.Inspection found the sheath is separated at 11.5cm from the distal end.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿ if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use sheath introduction 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied upon removal from package, inspect the product to ensure no damage has occurred." capa 312547, con-2020-064, and far-2020-058 have been open and are ongoing in reaction to this issue.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded bond separation contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10810705
Report Number1820334-2020-02053
Device Sequence Number14402485
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)230720(10)13315288
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberG31138
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number13315288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer11/09/2020
03/31/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date11/17/2020
04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;